It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • Feeling "low", getting puffy.

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-10-2007, 09:19 PM   #1
    Military Mama
    Junior Member
    (female)
     
    Military Mama's Avatar
     
    Join Date: Oct 2006
    Location: texas
    Posts: 28
    Military Mama HB User
    Feeling "low", getting puffy.

    I was using the hydrocortisone cream with the prednisone last week and I really did feel better. After about 4 days, MY CAT WENT HALF BALD. Turns out cats suffer symmetrical hair loss when they get Cushing’s and I accidentally dosed him up with the hydro while petting him! (Duh, duh, DUH! LOL!)

    Because of my kitty, I’ve been off the hydro cream for three days (only taking the prednisone) and I crashed badly today. I felt just like I’d never taken the prednisone. Weak as a kitten, shaky, uncoordinated, heart slamming. Turns out I have a slight temp. (99.3) I can’t believe that a tiny bug would be enough to throw me off *this* much. But I do believe that it has. After I figured out the temp (and started to get a runny nose and sore throat) I added about a tsp of hydrocortisone cream (10mg) and a DHEA supplement and got my only boost of energy today. It only lasted about an hour.

    I hate the prednisone. I’ve never tolerated it well. I swell like a balloon. Sure enough, I put on 5 pounds of water in the last 24 hours. And I feel like crap.

    But this confuses me. First, I felt “low” and did feel MUCH better after the hydro boost. BUT, I’ve swelled like crazy which (I think) indicates that I have *too much* steroid. What the heck?! Can I be low and still puffy?? If so, what the heck do we do about the puffy?

    I’ve made some “executive” decisions about my situation and I’d like some input if someone has the time.

    1) No more prednisone. The hydrocortisone cream has 10mg of hydrocortisone per 1 tsp. I’ll use that instead. 1tsp in the AM, ½ tsp 4 hours later and again in the evening. (I’m trying to get rid of the swelling and tingling)
    2) I want to start DHEA. Just to see what happens.
    3) I want to see a doctor that works with bioidentical hormones to “fine tune” this lemon I call a body.
    4) Start taking calcium/mag/vit D and a B-complex.
    5) Guzzle water.

    Today I went to the dr to get my test results. My AM cortisol was exactly where we want it (right in the middle) at 15. The ACTH draw was on the low side at 7. (ref range of 6-30)

    I think these results are a result of the long-acting steroid shot I got a couple of months ago. I read that it can have effects for up to 6 months. Before I started the prednisone, I was starting to go downhill, but wasn’t even close to as sick as I was before I got the shot. I *told* them it was still doing something!

    Because my symptoms are so obvious, today the dr gave me a final diagnosis of “Primary Adrenal Insufficiency” and left it at that. (Thank you for seeing the obvious, dear doctor! I’d probably be dead if it weren’t for you!) I have referrals to an endo, a rheumatologist and an MD who works with bioidentical hormones.

    I don’t know what else to do.
    I’m tired. I’m depressed. I feel stupid. I actually believed that I’d get the meds, feel better and get on with my life. Now I know that I’ve got to tweak the crap out of this thing for the rest of my life.

    Good days, bad days? Forget that! Good *hours*, bad hours!

     
    Sponsors Lightbulb
       
    Old 01-11-2007, 06:40 AM   #2
    LSeagraves
    Junior Member
    (female)
     
    LSeagraves's Avatar
     
    Join Date: Jan 2007
    Location: Phoenix, Az
    Posts: 24
    LSeagraves HB User
    Re: Feeling "low", getting puffy.

    Hey did you have the regular cortisol test being that it is at 15, did they inject you with the Cortrosyn and 30 min ch and 60min check.

     
    Old 01-11-2007, 09:08 AM   #3
    Military Mama
    Junior Member
    (female)
     
    Military Mama's Avatar
     
    Join Date: Oct 2006
    Location: texas
    Posts: 28
    Military Mama HB User
    Re: Feeling "low", getting puffy.

    No ma'am, they did not. Regular ol' blood draw. (Which is another reason I really don't give a fig about the results.)

    I've had two AM cortisol tests and one ACTH blood draw. That's it. Over the years when I've been admitted to the hospital for paralysis I've had the low sodium and high K+ (once, *low* K+), but nobody mentioned adrenals.

    MM

     
    Old 01-11-2007, 09:51 AM   #4
    WandaB
    Inactive
     
    Join Date: Feb 2004
    Posts: 342
    WandaB HB User
    Re: Feeling "low", getting puffy.

    I hate to say those AM cortisol & ACTH blood draws are pretty much worthless, especially after starting cortisol replacement. The levels can change through out the day so are only a picture of that moment. You should have had the ACTH stimulation test for diagnosis.

    I have never heard of using the hydrocortisone cream as a replacement. Please get your doc to give you the hydrocortisone tablets so you can replace properly. This cream thing is not the norm.

    Has your thyroid been checked? Be careful with the B vitamins...if you get too much it can cause hair loss.

    Please keep us posted. Will be wondering how you are doing.

    Take care!

     
    Old 01-20-2007, 08:51 PM   #5
    Military Mama
    Junior Member
    (female)
     
    Military Mama's Avatar
     
    Join Date: Oct 2006
    Location: texas
    Posts: 28
    Military Mama HB User
    Update

    A word of advice to anyone who wants to try what I tried above... DON'T. It doesn't work. I actually felt fine for about two days, then my heart started acting up. I need the stronger steroids. (I just don't want anyone else thinking that this was a good idea and doing it to themselves. I was smart enough to go back with the first sign of trouble, but it would've been smarter to stick with the crap that gives me side effects and keeps me alive until I could get to the new doctor.)

    I'm back on the prednisone and starting to feel better. I guess I'll just have to suck up the weight gain until I can get into the new doctor on Tuesday. (my appt was rescheduled due to the weather last week)

    I'm also thinking that I need something to help with salt loss. I'm wondering if that's why the prednisone alone doesn't make me feel great. (I'm craving salt like crazy.)

    I did add the DHEA (OTC, on my own) and the vitamins and it really did seem to help.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Low FT4 Low TSH, High T3 uptake, low cortisol ?diagnosis? kathryn32940 Thyroid Disorders 19 04-08-2008 07:59 AM
    How much vit D is really counted as "Low" dream77 Thyroid Disorders 2 03-27-2008 12:45 PM
    "low" dysplasia/cone biopsy glowing4 Cancer: Cervical & Ovarian 5 01-24-2008 05:13 PM
    "Low End Of Normal" TSH????? Erica Kane Thyroid Disorders 3 11-07-2006 07:28 PM
    Having Cholesterol that is "too low" gillcrow High Cholesterol 2 08-20-2004 09:56 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:06 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!